EconPapers    
Economics at your fingertips  
 

An unbiased variance estimator for overlapping returns

Pauline Bod, David Blitz, Philip Hans Franses and Roy Kluitman

Applied Financial Economics, 2002, vol. 12, issue 3, 155-158

Abstract: This paper gives an unbiased estimator of the variance of overlapping returns. The estimator improves upon that proposed in Lo and MacKinlay (1988) [LM] (which is widely used in practice), as the LM estimator is consistent but not unbiased in small samples. The relevance of unbiasedness for variance ratio tests in a simulation experiment is illustrated.

Date: 2002
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/09603100110090127 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apfiec:v:12:y:2002:i:3:p:155-158

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAFE20

DOI: 10.1080/09603100110090127

Access Statistics for this article

Applied Financial Economics is currently edited by Anita Phillips

More articles in Applied Financial Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-22
Handle: RePEc:taf:apfiec:v:12:y:2002:i:3:p:155-158